Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 49, NWS Little Rock, AR

July 1, 2007Perry County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 1, 2007, 3:03 PM CDT for Perry County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 3:03 PM CDT (20:03 UTC)
Expired
Jul 1, 2007, 5:00 PM CDT
In force
117 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Perry County, AR

The radar

The Little Rock radar (KLZK), 62 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 012004
FFWLZK
ARC105-012200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PERRY COUNTY IN CENTRAL ARKANSAS

* UNTIL 500 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AS MUCH AS THREE INCHES OF RAIN HAS FALLEN OVER PARTS OF CENTRAL
  PERRY COUNTY. WITH ADDITIONAL HEAVY RAIN LIKELY...FLASH FLOODING IS
  POSSIBLE.

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3487 9308 3487 9293 3502 9294 3503 9308

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:57 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 1, 2:57 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CDT SUN JUL 1 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY
UPPER LOW CAN BE SEEN ON INFRARED AND VISIBLE SATELLITE IMAGERY
SPINNING OVER NORTHERN OKLAHOMA. THIS LOW WILL CONTINUE TO BRING
MOISTURE IN FROM THE GULF OF MEXICO FOR MORE SHOWERS AND
THUNDERSTORMS. KLZK RADAR SHOWS STRONGEST THUNDERSTORMS DEVELOPING
IN THE SOUTH AND MOVING NORTHEAST. EXPECT SHOWERS TO REDEVELOP IN
THE NORTH OVERNIGHT AND WITH A GOOD SOAKING OF RAIN LAST NIGHT AND
THIS MORNING...WILL EXPAND THE FLASH FLOOD WATCH FOR ALL COUNTIES
NORTH OF LITTLE ROCK AND EXTEND IT THROUGH 12Z MONDAY MORNING. WITH
A PRECIPITABLE WATER VALUE OF 1.99 ON THE KLZK RAOB...LOCAL AREAS
COULD SEE UP TO TWO INCHES OVERNIGHT.

THE LOW PRESSURE WILL SINK BACK TO THE SOUTHWEST MONDAY THROUGH
TEXAS. THIS WILL BRING THE FOCUS FOR THE RAIN FURTHER SOUTH AND
DECREASE RAIN CHANCES OVER ARKANSAS THROUGH WEDNESDAY. THE NEXT COLD
FRONT WILL MOVE INTO NORTHERN MISSOURI ON THURSDAY. THIS WILL BRING
INCREASED RAIN CHANCES TO THE AREA FOR THURSDAY. TEMPERATURES WILL
BE SLIGHTLY BELOW NORMAL FOR THE PERIOD.
&&

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
MEDIUM RANGE MODELS SHOWING RELATIVELY GOOD CONTINUITY THIS
AFTERNOON THROUGH MOST OF THE PERIOD BEFORE DIVERGING A BIT LATER
ON. MODELS AGREE IN THE LONG WAVE PATTERN CHARACTERIZED BY WESTERN
CONUS RIDGING AND SUBSEQUENT EASTERN CONUS TROFFING.BIGGEST
DIFFERENCE IS THEIR HANDLING OF THE WESTERN CONUS RIDGE. MODELS ALL
BRING ENERGY OVER THE TOP WHICH FLATTENS FEATURE OUT LATE IN THE
PERIOD BUT BELIEVE SPEED OF THIS SCENARIO ON THE ECWMF MAY BE TOO
FAST AND WILL OPT FOR THE SLOWER AND LESS AGGRESSIVE GFS.

PERIOD INITIATES WITH SPRAWLING UPPER RIDGE CENTERED OVER THE GREAT
BASIN WITH BROAD TROFF OVER THE EASTERN HALF OF THE NATION.
SUBSEQUENT NORTHWEST FLOW OVER THE MID SOUTH WILL ALLOW A COLD FRONT
TO MOVE INTO THE NORTHERN PART OF THE STATE AS LOW PRESSURE SCOOTS
ACROSS SOUTHERN CANADA. FRONT WAS NEVER REALLY DYNAMIC TO BEGIN WITH
AND NOW EVEN LESS VERSUS THIS TIME YESTERDAY. WITH MOISTURE NEVER
REALLY LEAVING THE AREA...STILL CAN NOT RULE OUT SOME SCATTERED
PRECIPITATION EARLY IN THE PERIOD AS THE FRONT MOVES THROUGH.
OTHERWISE NO APPRECIABLE CHANCES OF PRECIPITATION ARE SEEN THROUGH
THE REMAINDER OF THE PERIOD WITH NO SIGNIFICANT SHORTWAVES AND HIGH
PRESSURE GENERALLY IN CONTROL.

NORTHWEST FLOW EARLY IN THE PERIOD BECOMES NON DESCRIPT BY THE END
OF IT AS PATTERN BEGINS TO FLATTEN OUT. TEMPERATURES IN THIS
SCENARIO LOOK TO BE PRETTY CLOSE TO NORMAL. FWC/MEX NUMBERS LOOK
REASONABLE AND ARE GENERALLY ACCEPTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  81  69  85 /  70  70  20  10
CAMDEN AR         70  91  71  88 /  70  70  50  30
HARRISON AR       66  80  66  82 /  70  70  30  10
HOT SPRINGS AR    69  85  70  87 /  70  70  50  20
LITTLE ROCK   AR  70  83  70  88 /  70  70  40  20
MONTICELLO AR     69  91  71  88 /  70  70  50  20
MOUNT IDA AR      69  86  69  87 /  70  70  50  30
MOUNTAIN HOME AR  66  80  67  82 /  70  70  20  10
NEWPORT AR        68  82  69  86 /  70  70  20  10
PINE BLUFF AR     70  88  71  88 /  70  70  50  20
RUSSELLVILLE AR   68  81  68  85 /  70  70  40  20
SEARCY AR         69  82  70  87 /  70  70  30  20
STUTTGART AR      70  85  71  88 /  70  70  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON-
JOHNSON-LOGAN-MARION-NEWTON-PERRY-POPE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...51 / LONG TERM...56
Hazardous weather outlook, Jul 1, 9:30 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 AM CDT SUN JUL 1 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY
-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
930 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PARTS OF NORTHERN AND
WESTERN ARKANSAS AT THIS TIME. THE PRECIPITATION IS EXPECTED TO
CONTINUE IN THESE AREAS THE REMAINDER OF THE PERIOD AND DEVELOP
ACROSS THE REMAINDER OF THE AREA DURING THE AFTERNOON AND EVENING
HOURS. WITH A VERY MOIST AND UNSTABLE AIR MASS REMAINING OVER THE
AREA... SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS
POSSIBLE. THE STRONGER STORMS WILL BE FOCUSED ACROSS MAINLY CENTRAL
ARKANSAS...ALONG A STALLED OUT FRONTAL BOUNDARY SITTING ACROSS THIS
PART OF THE STATE.

THE GREATEST CONCERN FROM THESE THUNDERSTORMS WILL BE THE POTENTIAL
FOR HEAVY RAIN. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AS
WINDS CONTINUE FROM THE SOUTH. IN ADDITION...WINDS IN THE LOWEST
LAYERS OF THE ATMOSPHERE REMAIN LIGHT AND ANY THUNDERSTORMS THAT
DEVELOP WILL BE VERY SLOW MOVERS AND COULD DROP A LARGE AMOUNT OF
RAIN IN A SHORT AMOUNT OF TIME.

THE SHOWERS AND THUNDERSTORMS WILL SLOWLY DISSIPATE DURING THE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING BUT NOT COMPLETELY
END.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PERSISTENT UPPER LOW THAT HAS BEEN MEANDERING OVER THE CENTRAL
AND SOUTHERN PLAINS FOR THE PAST WEEK OR SO IS EXPECTED TO SLOWLY
SINK TO THE SOUTHWEST. AS SUCH...THERE WILL BE A CONTINUING CHANCE
OF MAINLY LATE AFTERNOON THROUGH EARLY EVENING SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAIN WITH THE BEST CHANCES OVER THE WESTERN PART OF THE STATE. THE
UPPER LEVEL DISTURBANCE WILL BE LOCATED IN SOUTHWEST TEXAS BY THE
END OF WEDNESDAY WHICH WILL ALLOW DRIER AIR TO WORK IN FROM THE
NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

56

In the hours before

Special weather statement, Jul 1, 1:03 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
103 PM CDT SUN JUL 1 2007

ARZ055-062-011835-
DALLAS-GRANT-
103 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND GRANT COUNTIES UNTIL 130
PM CDT...

AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CARTHAGE...MOVING NORTHEAST AT 5
MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

56
Special weather statement, Jul 1, 1:40 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT SUN JUL 1 2007

ARZ055-056-063-011920-
CLEVELAND-GRANT-JEFFERSON-
140 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR CLEVELAND...GRANT AND JEFFERSON
COUNTIES UNTIL 215 PM CDT...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF RISON...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

56
Special weather statement, Jul 1, 2:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CDT SUN JUL 1 2007

ARZ038-039-012005-
PERRY-YELL-
236 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR PERRY AND YELL COUNTIES UNTIL 300 PM
CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF PLAINVIEW...MOVING NORTHEAST
AT 10 MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:18 PM CDTSevere Thunderstorm WarningLZKWoodruff42 min
Jun 30, 8:28 PM CDTFlash Flood WarningLZKBaxter2 hr
Jul 1, 4:03 AM CDTFlash Flood WatchLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 8 more39 hr
Jul 1, 2:03 PM CDTSevere Thunderstorm WarningLZKJefferson, Lincoln42 min
Jul 1, 3:11 PM CDTFlash Flood WarningLZKYell2 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.